Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Amarillo, TX

April 9, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 9, 2011, 4:01 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 10 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 4:01 PM CDT (21:01 UTC)
In effect from
Apr 10, 2011, 11:00 AM CDT
Expired
Apr 10, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:47 AM CDTNON-TSTM WND GST 586 Ene Amarillo, TX
Apr 10, 12:22 PM CDTNON-TSTM WND GST 5811 Nnw Codman, TX
Apr 10, 12:25 PM CDTNON-TSTM WND GST 635 Nnw Pampa, TX
Apr 10, 12:30 PM CDTNON-TSTM WND GST 592 N Borger, TX
Apr 10, 12:35 PM CDTNON-TSTM WND GST 585 Nnw Pampa, TX
Apr 10, 12:37 PM CDTNON-TSTM WND GST 581 Nnw Hereford, TX
Apr 10, 12:57 PM CDTNON-TSTM WND GST 606 Ene Amarillo, TX
Apr 10, 2:28 PM CDTNON-TSTM WND GST 60Amarillo, TXWESTERN AND OLSEN POWER POLES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS84 KAMA 092101
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT SAT APR 9 2011

OKZ001>003-TXZ001>020-101015-
/O.UPG.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
/O.NEW.KAMA.FW.W.0015.110410T1700Z-110411T0200Z/
/O.CON.KAMA.FW.W.0014.000000T0000Z-110410T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
401 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
  CONTINUE THROUGH EARLY THIS EVENING. SOUTHWEST TO WEST WINDS OF 30
  TO 35 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED LATE SUNDAY
  MORNING INTO EARLY SUNDAY EVENING. 

* HUMIDITY: RELATIVE HUMIDITY VALUES BOTH THIS AFTERNOON AND SUNDAY
  AFTERNOON WILL BE IN THE 8 TO 15 PERCENT RANGE ACROSS ALL OF THE
  PANHANDLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

AVOID ANY ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
4 follow-up statements
295 
WWUS84 KAMA 100242
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT SAT APR 9 2011

OKZ001>003-TXZ001>020-101100-
/O.CON.KAMA.FW.W.0015.110410T1700Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
942 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SUNDAY. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 55 MPH
  CAN BE EXPECTED LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES SUNDAY AFTERNOON WILL BE IN
  THE 8 TO 15 PERCENT RANGE ACROSS ALL OF THE PANHANDLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

AVOID ANY ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO WILDFIRES.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
758 
WWUS84 KAMA 101016
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
516 AM CDT SUN APR 10 2011

OKZ001>003-TXZ001>020-102230-
/O.EXT.KAMA.FW.W.0015.110410T1600Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
516 AM CDT SUN APR 10 2011

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND: WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS BETWEEN 45
  AND 55 MPH CAN BE EXPECTED LATE SUNDAY MORNING INTO EARLY SUNDAY
  EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES SUNDAY AFTERNOON WILL BE 
  IN THE 8 TO 15 PERCENT RANGE ACROSS ALL OF THE PANHANDLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

AVOID ANY ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO WILDFIRES.

&&

$$

TAB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
937 
WWUS84 KAMA 101840
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
140 PM CDT SUN APR 10 2011

OKZ001>003-TXZ001>020-110200-
/O.CON.KAMA.FW.W.0015.000000T0000Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
140 PM CDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65
  MPH WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THE
  STRONGEST WINDS WILL BE FOUND ACROSS THE CENTRAL AND SOUTHERN TEXAS
  PANHANDLE. A COLD FRONT WILL MOVE INTO THE OKLAHOMA PANHANDLE LATE
  THIS AFTERNOON...AND THEN PUSH SOUTH THROUGH THE TEXAS PANHANDLE
  THIS EVENING. WINDS WILL TURN TO THE NORTHWEST AND WEAKEN BEHIND
  THE COLD FRONT. 

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 8 TO 15 PERCENT
  RANGE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSES WILL CREATE FAVORABLE
WEATHER FOR RAPID FIRE GROWTH AND SPREAD. 

AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. WITH EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN
FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
087 
WWUS84 KAMA 102029
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN APR 10 2011

OKZ001>003-TXZ001>020-110200-
/O.CON.KAMA.FW.W.0015.000000T0000Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
329 PM CDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND
  55 MPH WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN TEXAS
  PANHANDLE INTO EARLY THIS EVENING. ACROSS THE OKLAHOMA PANHANDLE
  AND NORTHERN TEXAS PANHANDLE...WEST TO NORTHWEST WINDS OF 15 TO 30
  MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED THROUGH THE EARLY
  EVENING AS A COLD FRONT MOVES THROUGH THIS AREA. THE FRONT WILL
  CONTINUE TO MOVE SOUTH THROUGH THE TEXAS PANHANDLE THIS
  EVENING...TURNING WINDS TO THE NORTHWEST AND HELPING SPEEDS TO
  GRADUALLY DIMINISH.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 5 TO 15
  PERCENT RANGE LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD.

AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. WITH
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP
INTO WILDFIRES.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 1:28 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 9, 1:28 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
128 PM CDT SAT APR 9 2011

.UPDATE...
FORECAST PRODUCTS HAVE BEEN UPDATED MAINLY TO INCREASE TEMPERATURES
FOR THIS AFTERNOON. TEMPERATURES HAVE BEEN QUICK TO RISE IN THE DRY
AIRMASS WITH GOOD DOWNSLOPE FLOW IN PLAY. HAVE BUMPED ALL AREAS UP
INTO THE MID 80S TO MID 90S. MADE SOME SMALL TWEAKS TO DEWPOINTS AND
SKY COVER...BUT OVERALL EVERYTHING ELSE LOOKS ON TRACK FOR THE
REMAINDER OF THE AFTERNOON. WILL LEAVE WIND ADVISORY AND RED FLAG
WARNING FOR TODAY AS IS.

KB

&&

.PREV DISCUSSION... /ISSUED 1253 PM CDT SAT APR 9 2011/

AVIATION...
18Z TAFS...STRONG WINDS WILL BE THE MAIN AVIATION CONCERN THROUGH THE
NEXT 24 HOURS. SURFACE LOW PRESSURE OVER THE CENTRAL HIGH PLAINS
WILL MAINTAIN AN ENHANCED SURFACE PRESSURE GRADIENT ACROSS THE
PANHANDLES THIS AFTERNOON...WHILE THE MID-LEVEL GRADIENT/WINDS BEGIN
TO INCREASE AHEAD OF AN UPPER-LEVEL LOW OVER THE GREAT BASIN.
SOUTHWEST WINDS WILL STEADILY INCREASE EARLY THIS AFTERNOON AS MIXING
INCREASES...TAPPING INTO THESE STRONGER WINDS ALOFT...WITH WIND
SPEEDS INCREASING TO AROUND 30 KTS WITH GUSTS AROUND 40 KTS MID
AFTERNOON INTO EARLY THIS EVENING. WINDS WILL DIMINISH THIS
EVENING...BUT IT WILL STILL REMAIN BREEZY. WINDS WILL VEER MORE TO
THE WEST AND PICK BACK UP EARLY SUNDAY MORNING /08-09Z/ BEHIND A
PACIFIC COLD FRONT. GUSTS OVER 30 KTS WILL RETURN...WITH WINDS THEN
CONTINUING TO STRENGTHEN BY MID SUNDAY MORNING WITH SUSTAINED SPEEDS
OVER 30 KTS AND GUSTS OVER 40 KTS LIKELY. WILL MAINTAIN THE AWW FOR
THIS AFTERNOON AND EARLY EVENING FOR KAMA WITH GUSTS AROUND 40 KTS
STILL EXPECTED. ANOTHER AWW MAY VERY WELL BE NEEDED FOR SUNDAY
MORNING BUT WILL NOT ISSUE JUST YET.

A STRONG LLJ WILL DEVELOP TONIGHT. CURRENT THINKING IS THAT SURFACE
WINDS WILL REMAIN STRONG ENOUGH TO KEEP LLWS BELOW MENTIONABLE LEVELS
IN THE TAFS...BUT WILL HAVE TO KEEP AN EYE ON THIS POSSIBILITY.
OTHERWISE...VFR CONDITIONS TO PREVAIL WITH MAINLY JUST SOME HIGH
CLOUDS...ALONG WITH A PERIOD OF MID CLOUDS FROM MID EVENING INTO THE
EARLY OVERNIGHT HOURS.

KB

PREV DISCUSSION... /ISSUED 647 AM CDT SAT APR 9 2011/

AVIATION...
DRYLINE LOCATED EAST OF THE TAF SITES THIS MORNING AS AN UPPER TROUGH
APPROACHES THE TAF SITES FROM THE GREAT BASIN REGION AND
SOUTHWESTERN STATES TODAY...AND ACROSS THE CENTRAL AND SOUTHERN
ROCKIES TONIGHT. VFR CONDITIONS WILL PREVAIL WITH MAINLY HIGH LEVEL
AND SOME MID LEVEL CLOUDINESS. SOUTHWEST TO WEST WINDS WILL INCREASE
TO AROUND 20 TO 30 KNOTS WITH GUSTS NEAR 35 TO 40 KNOTS
TODAY...DIMINISHING TO AROUND 10 TO 20 KNOTS WITH SOME GUSTS AFTER
02Z SUNDAY...AND THEN INCREASING AGAIN TO 15 TO 25 KNOTS WITH HIGHER
GUSTS AFTER 06Z TO 08Z SUNDAY.

SCHNEIDER

PREV DISCUSSION... /ISSUED 437 AM CDT SAT APR 9 2011/

DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ONCE AGAIN REVOLVE FIRE WEATHER
AND STRONG WINDS TODAY AND SUNDAY...ALONG WITH THE POSSIBILITY OF
DRYLINE CONVECTION ACROSS THE FAR EASTERN ZONES TONIGHT.

DRYLINE REMAINS PARKED NEAR THE TEXAS AND OKLAHOMA STATE LINES THIS
MORNING...WITH LOWER 50 DEWPOINTS LOCATED IN WESTERN OKLAHOMA AND
LOWER/MIDDLE 20 DEWPOINTS IN THE CENTRAL AND MOST OF THE THE EASTERN
ZONES. TEMPERATURES ARE IN THE 40S/50S IN MOST LOCATIONS AT
DISCUSSION TIME.

FOR TODAY...POTENT UPPER LEVEL TROUGH WILL BEGIN TO SHIFT EASTWARD
OUT OF THE WESTERN UNITED STATES. LOW PRESSURE WILL STRENGTHEN
ACROSS THE EASTERN COLORADO WITH SURFACE TROUGH EXTENDING SOUTHWARD
INTO THE PANHANDLES. PRESSURE GRADIENT WILL INTENSIFY ACROSS THE
AREA THIS AFTERNOON WITH SOUTHWESTERLY WINDS INCREASING. NAM/GFS
BOTH INDICATE 500MB WINDS BETWEEN 65 AND 70 KNOTS SHIFTING EASTWARD
ACROSS THE AREA DURING AFTERNOON. LOOKING AT A FEW BUFKIT SOUNDINGS
ACROSS THE WESTERN ZONES...SHOULD BE ABLE TO MIX TO AOA 550MB BY
PEAKING HEATING. BELIEVE THESE STRONGER WINDS WILL BE ABLE TO MIX
DOWN TO THE SURFACE TO SUPPORT WIND SPEEDS BETWEEN 35 AND 40 MPH.
HAVE DECIDED TO GO WITH A WIND ADVISORY FOR TODAY ACROSS THE WESTERN
TWO STACKS OF COUNTIES. CONFIDENCE IS HIGHEST ACROSS THESE LOCATIONS
BUT THE DAY SHIFT CAN EXPAND ADVISORY EASTWARD IF CONDITIONS WARRANT.
WILL RUN THE WIND ADVISORY AT THE SAME TIME AS THE INHERITED RED FLAG
WARNING TO KEEP THINGS SIMPLE. CURRENT THINKING HAS THE STRONGEST
WINDS WHICH WOULD SUPPORT HIGH WIND WARNING STAYING TO THE WEST OVER NEW
MEXICO. TEMPERATURES TODAY SHOULD RANGE FROM THE LOWER 80S ACROSS THE
WESTERN ZONES TO LOWER 90S IN THE FAR SOUTHEAST TEXAS PANHANDLE.

THE DRYLINE ALTHOUGH CURRENTLY DRAPED ACROSS THE FAR EASTERN ZONES
SHOULD EASILY BE ABLE TO SHIFT INTO WESTERN OKLAHOMA THIS AFTERNOON.
HOWEVER...JUST LIKE LAST NIGHT...BELIEVE THE DRYLINE WILL SHIFT BACK
WESTWARD THIS EVENING. IT WILL BE A CLOSE CALL AS TO WHETHER OR NOT
IT COMPLETELY MAKES IT INTO THE EASTERN ZONES AGAIN. INHERITED LOW
END THUNDERSTORM CHANCES REMAIN VALID AS CONVERGENCE ALONG THE
DRYLINE WILL INCREASE AFTER 00Z. IF STORMS DEVELOP IN OUR EASTERN
AREAS...THEN LARGE HAIL COULD BECOME A THREAT GIVEN SUFFICIENT
INSTABILITY.

ANOTHER WINDY AND CRITICAL FIRE WEATHER DAY IS ANTICIPATED ON SUNDAY
AS WELL. UPPER LEVEL SYSTEM DRAWS EVEN CLOSER TO THE PANHANDLES WITH
MID LEVEL WINDS INCREASING EVEN MORE. BY 18Z...BOTH THE NAM AND GFS
SHOW 500 MB WINDS BETWEEN 90 AND 100 KNOTS TRAVERSING THE REGION. BUT
THE CORE 60 TO 70 KNOT 700 MB WINDS WILL BE SHIFTING OFF TO THE EAST
DURING THE AFTERNOON HOURS...SO NOT OVERLY CONFIDENT WE WILL BE ABLE
TO MIX INTO STRONGER WINDS ALOFT. SO REGARDING WIND HEADLINES...THINK
EITHER A WIND ADVISORY OR PERHAPS HIGH WIND WARNING FOR PARTS OF THE
AREA WILL MOST LIKELY BE NEEDED FOR SUNDAY. MAV/MET VALUES DIFFER ON
JUST HOW STRONG THE WINDS WILL BE...WITH THE MAV BEING THE STRONGER
OF THE TWO. REGARDLESS...SUNDAY WILL BE WINDY BUT WILL CONTINUE
MENTION THE THREAT IN THE HWO BUT HOLD OFF ANY HIGH WIND WATCH FOR
THE TIME BEING DUE TO LOWER CONFIDENCE OF HWW WINDS. ALSO OF CONCERN
WILL BE THE NORTHERN FRONT MOVING THROUGH THE OKLAHOMA PANHANDLE
CLOSE TO 00Z. IF THE FRONT MOVES THROUGH THE AREA QUICKER THAN
CURRENTLY ANTICIPATING...THEN THIS COULD HAVE IMPLICATIONS ON WIND
HEADLINES. COOLER TEMPS IN STORE SUNDAY IN WAKE OF PACIFIC FRONT
MOVING THROUGH THE REGION...BUT VERY DRY AIR ON THE ORDER OF SINGLE
DIGIT DEWPOINTS WILL FILTER INTO THE REGION WHICH WILL CONTINUE TO
SUPPORT CRITICAL FIRE WEATHER CONDITIONS. GIVEN THE EXPECTED DRY
CONDITIONS FOR SUNDAY...AGREE WITH PREVIOUS SHIFT ABOUT NON
MENTIONABLE POPS FOR SUNDAY NIGHT.

LATEST MODELS AGREE ON SHORTWAVE RIDGING FOR MONDAY AND TUESDAY.
THIS WILL CONTINUE THE MOSTLY DRY CONDITIONS ACROSS OUR AREA...BUT
TEMPS WILL BOUNCE BACK INTO THE 70S AND PERHAPS 80S. LATEST RUN OF
THE EUROPEAN BEGINNING TO LOOK MORE LIKE THE THE 00Z GFS WITH
HANDLING THE MID WEEK SYSTEM. THE NEW 00Z EUROPEAN NO LONGER HAS A
CLOSED OFF LOW HANGING WEST OF THE PANHANDLES INTO LATE NEXT WEEK.
IT HAS SIDED CLOSER TO THE 00Z GFS THROUGH MID WEEK...BUT THEN
BEGINS TO DIVERGE SOME AFTER THE SYSTEM MOVES DOWNSTREAM OF THE
AREA. RETAINED THE LOW END POPS FOR WEDNESDAY/WEDNESDAY NIGHT BUT
REMOVED THEM FOR THURSDAY AS UPPER TROUGH SHIFTS EASTWARD. NO OTHER
CHANGES WERE MADE TO THE EXTENDED GRIDS ATTM.

TAB

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES TODAY. A DRYLINE WILL SHIFT INTO THE WESTERN
OKLAHOMA THIS AFTER WITH DRIER AIR LOCATED ACROSS THE PANHANDLES.
SOUTHWEST WINDS WILL INCREASE BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS
AS RELATIVE HUMIDITY VALUES FALL BETWEEN 8 AND 13 PERCENT. ANOTHER
DAY OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED ON SUNDAY AS
UPPER LEVEL STORM SYSTEM DRAWS CLOSER TO THE PANHANDLES. SOUTHWEST TO
WEST WINDS WILL INCREASE BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS AS
AFTERNOON HUMIDITY VALUES FALL BETWEEN 8 AND 15 PERCENT. A COLD FRONT
WILL MOVE INTO THE PANHANDLES SUNDAY NIGHT WITH WINDS SHIFTING TO THE
NORTHWEST.

TAB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

08/02
Hazardous weather outlook, Apr 9, 3:44 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT SAT APR 9 2011

OKZ001>003-TXZ001>020-101100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
344 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE
ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THROUGH
EARLY THIS EVENING...AND A WIND ADVISORY REMAINS IN EFFECT FOR THESE
AREAS THROUGH 9 PM. ACROSS EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES...SOUTHWESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED. PATCHY BLOWING DUST MAY AFFECT VISIBILITIES THROUGH
THE EARLY EVENING HOURS. ALTHOUGH WINDS WILL DISSIPATE LATER THIS
EVENING...IT WILL REMAIN BREEZY OVERNIGHT AND THUS CAUTION IS ADVISED
ON AREA LAKES THROUGH TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING DUE TO THE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY
GRASSES. THEREFORE A RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM
FOR ALL OF THE PANHANDLES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE FAR
EASTERN TEXAS AND OKLAHOMA PANHANDLES. IF THUNDERSTORMS DEVELOP...A
STORM OR TWO COULD POSSIBLY BECOME SEVERE WITH LARGE HAIL BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEST TO SOUTHWEST WINDS WILL STRENGTHEN ONCE AGAIN ON SUNDAY TO
SPEEDS OF 30 TO 35 WITH GUSTS NEAR 55 MPH. A WIND ADVISORY OR HIGH
WIND WARNING MAY BE NECESSARY. BLOWING DUST MAY REDUCE VISIBILITIES
ON SUNDAY.

THE STRONG WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY
GRASSES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES ONCE AGAIN ON SUNDAY. A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF THE PANHANDLES FROM NOON THROUGH 9
PM SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL
FIRE WEATHER CONDITIONS TODAY AND SUNDAY.

KB

In the hours before

Local storm report, Apr 9, 10:35 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1035 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             STRATFORD               36.34N 102.07W
04/09/2011  E0.88 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1100198

ERA
Local storm report, Apr 9, 10:45 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1045 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             STRATFORD               36.34N 102.07W
04/09/2011  E0.88 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER AMA1100198

ERA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:49 AM CDTWind AdvisoryAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more16 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.